Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 144, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 15, 2005, 4:13 PM MDT for Custer County, Fremont County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 4:13 PM MDT (22:13 UTC)
- Expired
- Jul 15, 2005, 5:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Custer County, CO, Fremont County, CO
The radar
The Pueblo radar (KPUX), 112 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 152213 SVRPUB COC027-043-152345- /O.NEW.KPUB.SV.W.0144.050715T2213Z-050715T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 413 PM MDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO. CUSTER COUNTY IN SOUTHEAST COLORADO. * UNTIL 545 PM MDT. * AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED 8 MILES NORTH OF WESTCLIFFE...OR 33 MILES SOUTHEAST OF SALIDA...AND WAS MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER WESTCLIFFE BY 425 PM MDT. OVER SILVER CLIFF BY 430 PM MDT. OVER ROSITA BY 440 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3841 10539 3830 10576 3792 10543 3804 10514 $$
5 follow-up statements
000
WWUS55 KPUB 152220
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT FRI JUL 15 2005
COC027-043-152345-
/O.CON.KPUB.SV.W.0144.000000T0000Z-050715T2345Z/
CUSTER CO-FREMONT CO-
420 PM MDT FRI JUL 15 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN FREMONT AND
CUSTER COUNTIES UNTIL 545 PM MDT...
AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS CENTERED NEAR HILLSIDE...OR ABOUT 31 MILES SOUTHEAST
OF SALIDA...MOVING SOUTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
OVER WESTCLIFFE BY 445 PM MDT.
HILLSIDE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3838 10542 3830 10576 3804 10560 3794 10548
3804 10514
$$000
WWUS55 KPUB 152227
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT FRI JUL 15 2005
COC027-043-152345-
/O.CON.KPUB.SV.W.0144.000000T0000Z-050715T2345Z/
CUSTER CO-FREMONT CO-
427 PM MDT FRI JUL 15 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN FREMONT AND
CUSTER COUNTIES UNTIL 545 PM MDT...
AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS CENTERED NEAR HILLSIDE...OR ABOUT 30 MILES SOUTHEAST
OF SALIDA...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE...
OVER WESTCLIFFE BY 520 PM MDT.
6 MILES WEST OF SILVER CLIFF BY 530 PM MDT.
HILLSIDE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3838 10542 3830 10576 3804 10560 3794 10548
3804 10514
$$000
WWUS55 KPUB 152236
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT FRI JUL 15 2005
COC027-043-152345-
/O.CON.KPUB.SV.W.0144.000000T0000Z-050715T2345Z/
CUSTER CO-FREMONT CO-
436 PM MDT FRI JUL 15 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN FREMONT AND
CUSTER COUNTIES UNTIL 545 PM MDT...
AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS CENTERED NEAR HILLSIDE...OR ABOUT 31 MILES SOUTHEAST
OF SALIDA...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE...
5 MILES WEST OF WESTCLIFFE BY 545 PM MDT.
HILLSIDE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3838 10542 3830 10576 3804 10560 3794 10548
3804 10514
$$000
WWUS55 KPUB 152246
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT FRI JUL 15 2005
COC027-043-152345-
/O.CON.KPUB.SV.W.0144.000000T0000Z-050715T2345Z/
CUSTER CO-FREMONT CO-
445 PM MDT FRI JUL 15 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN FREMONT AND
CUSTER COUNTIES UNTIL 545 PM MDT...
AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS CENTERED NEAR HILLSIDE...OR ABOUT 32 MILES SOUTHEAST
OF SALIDA...MOVING SOUTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE...
OVER WESTCLIFFE BY 520 PM MDT.
OVER SILVER CLIFF BY 535 PM MDT.
HILLSIDE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3838 10542 3829 10571 3804 10560 3794 10548
3804 10514
$$000
WWUS55 KPUB 152300
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT FRI JUL 15 2005
COC027-043-152311-
/O.CAN.KPUB.SV.W.0144.000000T0000Z-050715T2345Z/
CUSTER CO-FREMONT CO-
501 PM MDT FRI JUL 15 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FREMONT AND CUSTER
COUNTIES HAS BEEN CANCELED...
AT 458 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3838 10542 3829 10571 3804 10560 3794 10548
3804 10514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:16 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 15, 1:16 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 116 PM MDT FRI JUL 15 2005 .SHORT TERM... (TONIGHT AND SATURDAY) ...RED FLAG WARNING FOR FIRE WEATHER ZONES 220 AND 223 UNTIL 9 PM MDT THIS EVENING... MAIN FORECAST CHALLENGE CONTINUES TO BE AREAL COVERAGE OF SHRA/TSRA...INCLUDING ANY DRY THUNDERSTORM POTENTIAL...AND MAX/MIN TEMPS OVER THE NEXT 24 HOURS. CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER ANALYSES SHOWED A VERY BROAD...AND DIRTY...MID/UPPER LEVEL HIGH PRESSURE CENTER OVER THE GREAT BASIN. MINOR SHORTWAVE TROUGHS...SOME DIFFICULT TO DISCERN...WERE ROTATING THROUGH AND AROUND THE HIGH. FIRST BATCH OF SHRA/TSRA FORMED OVER THE CONTDVD LATE THIS AM/EARLY AFTN. THE MOST UNSTABLE AND DRY AIR...IN TERMS OF FIRE WEATHER...WAS OVER THE CONTDVD WITH HAINES VALUES OF 5 AND 6 THIS AFTN. TNGT...ANTICIPATING THE WEATHER PATTERN AND SENSIBLE WEATHER TO BE SIMILAR AS LAST NGT. ISOLD-SCT SHRA/TSRA...MAINLY OVER THE HIGH COUNTRY AND THE I-25 CORRIDOR...SHOULD DIE OUT SHORTLY AFTER SUNSET GIVEN THE LACK OF ANY SYNOPTIC SCALE ASCENT OR FEATURE. WILL CONTINUE THE RED FLAG WARNING FOR FIRE WEATHER ZONES 220 AND 223 FOR ISOLD-SCT DRY THUNDERSTORMS...HAINES 5-6...AND EXTREMELY DRY FUELS. THE PRECIPITATION MAY ACTUALLY TRANSITION FROM DRY TO WET DURING THE EVENING IN SOME OF THE MORE INTENSE CELL UPDRAFT REGIONS. MIN TEMPS SHOULD BE SIMILAR TO FRI MORNINGS. SAT...PERSISTENCE PROBABLY THE BEST TOOL TO USE. LITTLE PATTERN CHANGE...SO THERE WILL BE THE POTENTIAL FOR ISOLD SHRA/TSRA OVER THE MOUNTAINS AND HIGH VALLEYS INCLUDING POSSIBLY INTO THE I-25 CORRIDOR REGION DURING THE MID/LATE AFTN. DAYTIME MINIMUM HUMIDITY LEVELS WILL LIKELY RANGE FROM 14-35% IN THE MOUNTAINS AND HIGH VALLEYS...ALONG WITH HAINES VALUES OF 5 OR 6. THE FUELS WILL STILL BE EXTREMELY DRY. THE UNCERTAINTY IS THE DRY THUNDERSTORM COVERAGE POTENTIAL. THINKING THAT WITH A LITTLE DRIER AIR MASS AND LACK OF NOTICEABLE MID/UPPER LEVEL SHORTWAVE TROUGH...ANY DRY THUNDERSTORM COVERAGE WILL BE LESS THAN 15%...SO WILL NOT ISSUE A FIRE WEATHER WATCH AT THIS TIME. MAX TEMPS SHOULD BE SIMILAR TO FRI AFTNS. METZE .LONG TERM... (SUNDAY THROUGH FRIDAY) UPPER RIDGE REMAINS OVER THE SOUTHWESTERN U.S. THROUGH THE FORECASTER PERIOD BUT GETS SQUASHED SOUTHWARD A LITTLE BY UPPER LEVEL SYSTEM THAT TRAVELS ACROSS THE NORTHERN TIER STATES BEGINNING SUNDAY. THIS SYSTEM WILL SEND A SURGE DOWN THE EASTERN FRONT RANGE SUNDAY NIGHT ALLOWING FOR SLIGHT COOLING MONDAY ALONG WITH A CHANCE FOR PRECIP OVER THE EASTERN MOUNTAINS AND PLAINS. THE RIDGE BUILDS BACK IN FOR MIDWEEK. REMAINS OF EMILY WILL BE MOVING ACROSS TEXAS BY THE END OF THE WEEK BUT IMPACT ON COLORADO SHOULD BE MINIMAL. MODELS ARE PRETTY CONSISTENT FROM RUN TO RUN WITH THE PASSAGE OF THE BOUNDARY ON MONDAY AND WITH THE GENERAL PATTERN OVER THE FORECAST PERIOD. THE USUAL DISAGREEMENTS FROM MODEL TO MODEL WITH PRECIP COVERAGE AND TIMING. STAYED THE COURSE WITH THE CURRENT FORECAST AND MADE VERY FEW CHANGES TO THE GRIDS. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM FRIDAY FOR COZ220...COZ223. && 17/21
Hazardous weather outlook, Jul 15, 6:58 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MDT FRI JUL 15 2005 COZ058>089-093>099-161300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 658 AM MDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ONE...MAYBE TWO MARGINALLY SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE FOR A MARGINALLY SEVERE STORMS WILL BE OVER OR NEAR THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE PIKES PEAK REGION. THE MAIN THREAT WILL BE HAIL UP TO THE SIZE OF PENNIES. OVER THE REMAINDER OF THE MOUNTAINS OF COLORADO...MOUNTAIN VALLEYS AND I-25 CORRIDOR...ISOLATED THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. BRIEF PERIODS OF HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AND SUNDAY...MAINLY ACROSS THE MOUNTAINS AND IMMEDIATELY ADJACENT PLAINS. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. FOR MONDAY AND TUESDAY A SLIGHT INCREASE IN THUNDERSTORM ACTIVITY IS ANTICIPATED...AS A WEAK COLD FRONT MOVES THROUGH THE AREA. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL THEN RETURN FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE AFTER 3 PM ALONG THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE PIKES PEAK REGION.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 61 min |
| Jul 14, 6:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 85 min |
| Jul 14, 7:32 PM MDT | Flash Flood Warning | PUB | El Paso | 118 min |
| Jul 14, 8:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 70 min |
| Jul 15, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 65 min |
| Jul 15, 5:45 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.